MAUDE Adverse Event Report: COVIDIEN SCD EXPRESS COMPRESSION SYSTEM; SLEEVE, LIMB, COMPRESSIBLE

COVIDIEN SCD EXPRESS COMPRESSION SYSTEM; SLEEVE, LIMB, COMPRESSIBLE
Model Number 9525-
Medical Device Problem Codes Smoking (1585); Sparking (2595)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.  if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that sparks were seen from the power cord when the device was running and burning smell was detected.After removing from the power point, a visible burnt spot was discovered on the power cord.
 
Additional Manufacturer Narrative
All device history records are reviewed for quality inspections and parameter compliance prior to releasing the product for shipment.The service history record was reviewed and indicated that this is the first time that this unit has been returned for service.The returned device was inspected, and an analysis was performed; upon evaluation, the reported condition is confirmed; however, it was not possible to determine the relationship between the returned device and the cause for this event, as the power cord has been burnt.This is a very old unit, and it was manufactured in the year of 2011.The suspected power cord becomes old and worn over time, end wire begins to break loose caused burnt when connected to the source.Therefore, it cannot be confirmed to be manufacturing-related.At this time, a corrective and preventive action is not deemed necessary.If additional information is received, this file will be re-opened for further investigation.

Brand Name
SCD EXPRESS COMPRESSION SYSTEM
Common Device Name
SLEEVE, LIMB, COMPRESSIBLE
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key10942004
Report Number1282497-2020-09762
Device Sequence Number583488
Product Code JOW
UDI-Device Identifier10884521081826
UDI-Public10884521081826
Combination Product (Y/N)N
Initial Reporter CountrySN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number9525-
Device Catalogue Number9525-
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer12/02/2020
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date07/09/2021
Patient Sequence Number1